MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Catalog Number 009101
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that a wrong result was linked to the wrong patient demographics on ih-com on the ih-1000 instrument.Datafiles of the affected ih-1000 were retrieved by one of our field service engineers and investigated.The preliminary investigation shows the mismatch is linked to a user action, where user patient cxxxxxx, mxxxxxx mrn (b)(6) was merged with gxxxxx, mxxx mrn (b)(6).This was done on january 9th at 03:09.After the first change of patient demographics was done, the same user performed several changes on this sample id.Evidence was found in the ih-com system log.Once the patient files were merged, the following samples were linked to the demographics of patient cxxxxxx, mxxxxxx (mrn (b)(6)), samples were manually confirmed by the customer as correct for this patient.For patient gxxxxx, mxxx mrn (b)(6), the patient history only includes 1 sample, that was processed after the merging event.The results prior to this event are now included in patients' cxxxxxx, mxxxxxx file.In investigating the incident involving ih-com sending the wrong result to the wrong patient, a detailed analysis of the database provided during the case escalation was conducted, specifically focusing on ih-com version 5.0.9.The examination revealed that the issue stemmed from a manual data merging action by the lab user "jzl" on january 9th at 03:09.During this operation, patient cxxxxxx (mrn (b)(6)) wascombined with patient gxxxxx (mrn (b)(6)).Despite the software's standard protocol of issuing a warning message before merging data, "jzl" acknowledged the warning and proceeded with the operation, resulting in the integration of gxxxxx's data into cxxxxxx's file.Importantly, there is no evidence of a software malfunction.We pointed out to the user the importance of attentiveness and adherence to systemwarnings during manualdata manipulations.The software continues to operate as designed, and we recommended reinforcing to the user awareness to minimize the likelihood of similar incidents in the future.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18648106
Report Number9610824-2024-00001
Device Sequence Number7111360
Product Code KSZ
UDI-Device Identifier07611969234417
UDI-Public(01)07611969234417
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number009101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).
Patient SexUnknown